MAUDE Adverse Event Report: SPINEOLOGY INC. FORTRESS PEDICULAR FIXATION SYSTEM; SPINAL SCREW SYSTEM

SPINEOLOGY INC. FORTRESS PEDICULAR FIXATION SYSTEM; SPINAL SCREW SYSTEM
Catalog Number 640-1005
Medical Device Problem Code Disassembly (1168)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
All four set screws and two (2) rods were returned to spineology.Microscopic evaluation of the returned set screws and rods was inconclusive.Note: spineology filed two (2) mdrs for this event; one for each of the cephalad set screws that were reported to have separated from the spinal construct.The two (2) mdr #s are: 2135156-2016-00003 and 2135156-2016-00004.
 
Event or Problem Description
The physician performed an l4-l5 posterior fusion surgical procedure on (b)(6) 2016.Approximately 4 weeks following the surgical procedure, during a routine follow-up visit radiographic images revealed that both of the cephalad set screws had become loose and separated from the tulip heads of the cortical screws.The patient was returned to surgery on (b)(6) 2016 at which time the two caudal set screws were assessed and determined to be tight.The spinal construct was diassembled and the cortical screws were manually manipulated and determined to be tight with no evidence of loosening.The spinal construct was reassembled using the previously implanted cortical screws, two new rods, and four new set screws.On (b)(6) 2016, the patient was reported to be "doing very well".

Brand Name
FORTRESS PEDICULAR FIXATION SYSTEM
Common Device Name
SPINAL SCREW SYSTEM
Manufacturer (Section D)
SPINEOLOGY INC.
7800 3rd street n
suite 600
st. paul MN 55128 5455
MDR Report Key5798135
Report Number2135156-2016-00003
Device Sequence Number13636643
Product Code NKB
UDI-Device IdentifierM7406401005
UDI-PublicM7406401005
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140010
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2018
Device Catalogue Number640-1005
Device Lot NumberS15609
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2016
Initial Report FDA Received Date07/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR